Arkansas, 2004Tornado in Arkansas, April 9, 2004
April 9, 2004 · NWS LZK · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 9, 7:00 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 9, 7:00 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
800 PM CDT FRI APR 9 2004
.DISCUSSION...
UPDATE TO CANCEL SEVERE THUNDERSTORM WATCH #59 AND REPLACE WITH
SEVERE THUNDERSTORM WATCH #60. THUNDERSTORMS ARE DEVELOPING ALONG A
SURFACE BOUNDARY THROUGH OKLAHOMA...TO NEAR FORT SMITH...AND
SOUTHEAST TO JUST SOUTH OF LITTLE ROCK AND HELENA. STORMS LOOK TO
CONTINUE FIRING ALONG AND SOUTH OF THIS BOUNDARY...WITH NEW WATCH
BOX PLACED SOUTH OF THIS LINE. UPPER LEVEL ENERGY WILL CONTINUE THE
CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE EVENING AND
SATURDAY...WITH LOCALLY HEAVY RAIN ESPECIALLY SOUTH SATURDAY.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
58
Hazardous weather outlook, Apr 9, 4:25 PM CST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
525 PM CDT FRI APR 9 2004
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
525 PM CDT FRI APR 9 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TONIGHT
AN UPPER LEVEL LOW WILL MOVE ACROSS NORTHERN ARKANSAS AND SOUTHERN
MISSOURI THIS EVENING. ANOTHER UPPER LEVEL LOW WILL PASS OVER
SOUTHERN ARKANSAS LATE TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE
PREVALENT OVER NORTHERN...CENTRAL AND WESTERN ARKANSAS THIS
EVENING...WITH SOME STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREAT
WITH THESE STORMS WILL BE LARGE HAIL. ISOLATED STRONG AND DAMAGING
WINDS WILL ALSO BE POSSIBLE. AS THE SECOND UPPER LEVEL LOW PASSES
OVER SOUTHERN ARKANSAS LATE TONIGHT...STRONG TO SEVERE THUNDERSTORMS
MAY AGAIN BE POSSIBLE IN THAT AREA. AGAIN...THE PRIMARY THREAT WILL
BE LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
LOW PRESSURE WILL REMAIN TO THE WEST OF THE AREA SATURDAY WITH A
SOUTHERLY WIND FLOW CONTINUING. A SERIES OF WEAK UPPER LEVEL LOWS
WILL AFFECT THE AREA ON SATURDAY WITH A CONTINUING CHANCE OF
SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY BECOME SEVERE OVER
EXTREME SOUTHERN ARKANSAS. SHOWER AND THUNDERSTORM ACTIVITY WILL
BEGIN TO DECREASE SATURDAY NIGHT. A FEW SHOWERS WILL REMAIN OVER
EASTERN AND SOUTHEASTERN ARKANSAS EARLY SUNDAY MORNING.
COOLER AIR IS FORECAST TO OVERSPREAD ARKANSAS EARLY NEXT WEEK. THE
NORTHERN AND WESTERN PARTS OF THE STATE COULD EXPERIENCE LOW
TEMPERATURES IN THE LOWER AND MID 30S BOTH ON MONDAY AND TUESDAY
MORNINGS. PERSONS WITH TENDER OUTDOOR VEGETATION SHOULD MONITOR
LATER FORECASTS OVER THE WEEKEND FOR FURTHER UPDATES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY TONIGHT...AND POSSIBLY AGAIN ON
SATURDAY.
22
In the hours before
Special weather statement, Apr 9, 6:44 PM CST, 1 hour 44 minutes before
ARZ012-013-021>023-030>032-037>044-052>055-062-100100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
744 PM CDT FRI APR 9 2004
SEVERE THUNDERSTORM WATCH #59 THAT WAS IN EFFECT FOR...CLARK...
DALLAS...SEARCY...PIKE...GRANT...HOT SPRING...POLK...MONTGOMERY...
GARLAND...SALINE...PULASKI...SCOTT...PERRY...YELL...FAULKNER...
LOGAN...NEWTON...CONWAY...POPE...JOHNSON AND VAN BUREN COUNTIES...
HAS BEEN CANCELLED.
SEVERE THUNDERSTORM WATCH #60 WILL REPLACE THIS WATCH FOR
CLARK...DALLAS...GARLAND...GRANT...HOT SPRING...MONTGOMERY...
PIKE...POLK...PULASKI AND SALINE COUNTIES.
58
Local storm report, Apr 9, 6:59 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
759 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL MENA 34.58N 94.24W
04/09/2004 1.75 INCH POLK AR LAW ENFORCEMENT
0757 PM HAIL POTTER 34.55N 94.33W
04/09/2004 1.75 INCH POLK AR LAW ENFORCEMENT
HAIL COVERED THE HIGHWAY.
&&
22Local storm report, Apr 9, 7:05 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
805 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL 3 SE POTTER 34.55N 94.33W
04/09/2004 1.75 INCH POLK AR LAW ENFORCEMENT
&&
22Local storm report, Apr 9, 7:17 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
817 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND DMG 1 W ROCKY 34.58N 94.38W
04/09/2004 POLK AR COUNTY OFFICIAL
WOOD...TIN...STRYOFOAM AND OTHER DEBRIS IN THE ROAD AT
THE INTERSECTION OF COUNTY ROAD 47 AND STATE HIGHWAY 8.
&&
22Local storm report, Apr 9, 7:36 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
836 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 5 W PERRYVILLE 35.01N 92.89W
04/09/2004 PERRY AR AMATEUR RADIO
A TREE BLOWN DOWN ON STATE HIGHWAY 60.
&&
22Local storm report, Apr 9, 7:54 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
854 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 10 S PINE RIDGE 34.44N 93.88W
04/09/2004 0.75 INCH MONTGOMERY AR LAW ENFORCEMENT
HAIL COVERING THE GROUND ON STATE HIGHWAY 8.
&&
22Tornado, Clark
- When
- April 9, 8:28 PM CST to 8:44 PM CST
- Where
- Clark County, 1 mi SW of Amity
- Rating
- F1
- Path length
- 8.8 mi
- Path width
- 40 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 34.250, -93.467
A weak tornado moved from northeast Pike County into western Clark County. The tornado intensified as it moved southeast, and reached its maximum strength just north of Alpine. Winds there were likely around 80 mph, with several dozen trees pushed over. The tornado then weakened and dissipated about 3 miles east of Alpine.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Colorado, April 9, 20041 death · 1 event
- Tornado in Arkansas, April 9, 2004F1 · 1 event
- Winter Storm in Colorado, April 9 to 11, 200415 events
- Hail in Oklahoma, April 9 to 10, 20041.75 in hail · 13 events
- Hail and Damaging Winds in Oklahoma, April 9, 2004$5,000 · 1.75 in hail · 13 events
- Winter Storm in Colorado, April 9 to 10, 20048 events
- Hail in Texas, April 9, 20042.75 in hail · 7 events
- Winter Weather in Colorado, April 9 to 10, 20045 events
- Damaging Winds in Arkansas, April 9, 200450 kt wind · 5 events
- Hail and Damaging Wind in Arkansas, April 9, 20041.75 in hail · 4 events
- Damaging Winds in Arkansas, April 9, 200450 kt wind · 4 events
- Winter Storm in Colorado, April 9 to 10, 20042 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392008.